Alert archive / Puerto Rico / Special Weather Statements in 2018
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 4, 2018, 12:21 PM CDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 12:21 PM CDT (17:21 UTC)
- Expired
- Sep 4, 2018, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 101 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
883
WWCA82 TJSJ 041721
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
121 PM AST TUE SEP 4 2018
PRZ008>010-041800-
Northwest-Mayaguez and Vicinity-Western Interior-
121 PM AST TUE SEP 4 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAS MARIAS...ANASCO...
LARES...CAMUY...SAN SEBASTIAN...ISABELA...MOCA AND QUEBRADILLAS
MUNICIPALITIES...
At 120 PM AST, strong thunderstorms were clustered over San
Sebastian. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Sebastian, Anasco, Isabela, Quebradillas, Hato Arriba, Juncal,
Mora, Cacao and Espino.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1849 6698 1849 6697 1838 6684 1822 6695
1828 6715 1851 6701
TIME...MOT...LOC 1720Z 120DEG 2KT 1834 6697
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 4, 10:35 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 4, 10:35 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1135 AM AST Tue Sep 4 2018 .UPDATE...The 04/12Z sounding came out slightly wetter than forecast and also demonstrated a better lifted index than expected coming in at minus 7. Upper level divergence is very limited today so the minus 9 lifted index forecast by the GFS will not likely produce convection that borders on severe, but some areas will likely see urban and small stream flooding. Also moisture lingers this evening, so showers may continue past 6 PM AST in interior Puerto Rico. Otherwise few changes made to the forecast. An upper level jet at 200 mb from the SW-WSW will pass over the area around 05/06Z as it translates to the northwest as upper level high pressure encroaches from the southeast. Weak perturbances will pass through Puerto Rico and the U.S. Virgin Islands Thursday, Saturday and Monday night, the latter will be from the distant passage of Tropical cyclone Florence. && .AVIATION...Brief MVFR continues to be likely across TJMZ/TJBQ in SHRA/TSRA til 04/22Z and SHRA to persist a few hours after that. Mtn obscurations. ESE 8-18 kt flow will be influenced by sea breezes. Aft 05/00Z flow to be less than 12 kt. Maximum winds WSW 50-55 kt btwn FL390-470. && .MARINE...As in discussion below. Seas up to 7 feet are not looking as certain but seas approach 7 feet in the Atlantic waters on Friday in current forecasts. && .PREV DISCUSSION... /issued 509 AM AST Tue Sep 4 2018/ SYNOPSIS... A TUTT low northeast of the region will interact with patches of low level moisture to result in shower and thunderstorms across the islands from time to time. The strongest activity is expected across the interior and northwest quadrant of Puerto Rico during the afternoon hours. This TUTT will increase instability across the region through at least Wednesday. Then, a mid-upper level high pressure ridge will build over the region by the end of the workweek. SHORT TERM...Today through Thursday... Upper level trough northeast of the region will retrogress southwestward over the next day or so. As it relocates near Bahamas, a weak surface trough will move across the forecast area. This surface trough will bring additional showers tonight into Wednesday morning. Meanwhile, still expecting diurnal convection to form over northwest and west interior this afternoon. A mid-upper level ridge will expand westward over the Eastern Caribbean on Wednesday. As a result...environmental conditions will become less favorable for organized convection as trade wind cap intensifies due to upper level subsidence and low moisture content. Then, a band of low level moisture embedded in the trade winds is forecast to reach the area on Thursday, enhancing somewhat the shower activity across the local islands. The increased in moisture content will trigger a few rounds of scattered showers especially over the Cordillera Central and western Puerto Rico. LONG TERM...Friday through Wednesday... A high pressure ridge aloft will build across the eastern Caribbean by Friday and hold through early next week. At low levels, a drier air mass with patches of moisture will result in a seasonal weather pattern with overnight and early passing showers across the windward sections of Puerto Rico and the U.S. Virgin Islands, followed by afternoon convection across the interior and west portion of Puerto Rico as well as downwind from the U.S. Virgin Islands each day. Model guidance are suggesting a TUTT-low amplifying over the NE- Caribbean inducing several surface trough between Monday and Tuesday. The weather pattern for mid-week will be highly influenced by the evolution of two systems; 1) Tropical Cyclone Florence, which is forecast to move well north of the local area into the western Atlantic Ocean, and by 2) a tropical wave located a few hundred miles south-southeast of Cabo Verde Islands. The tropical wave is being monitored by the National Hurricane Center and the Local Forecast Office as it could become a tropical cyclone later this week. Refer to the Tropical Weather Outlook (TWOAT) for additional details. Based on the current track of Florence, long period northeast swell could impact the north and east coast of Puerto Rico and the U.S. Virgin Islands by the end of the work-week. AVIATION...VFR conds expected across most of the TAF sites, except TJMZ and TJBQ where MVFR conds are possible at times between 17Z- 21Z. ESE winds of 15-20 kts below FL200. MARINE... Seas will range from 2 to 5 feet over the next several days with easterly winds of 10 to 15 kts with high gusts. Showers and isolated thunderstorms are possible during the afternoon across the western coastal waters of Puerto Rico. The risk of rip currents is low except for Cramer Park at St Croix where the risk is moderate. Based on the current track of Florence, a long period northeast swell is expected to move across the local Atlantic Waters and reach the local waters by the end of the work-week. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 79 89 79 / 30 30 20 30 STT 89 80 90 79 / 30 30 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...WS LONG TERM....WS
Hazardous weather outlook, Sep 4, 4:56 AM CDT, 7 hours 25 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 539 AM AST martes 4 de septiembre de 2018 AMZ710>745-PRZ001>013-050945- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central- Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 539 AM AST martes 4 de septiembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Hay una probabilidad de tronadas con lluvia fuerte y vientos en rafaga breves esta tarde a traves de sectores del noroeste de Puerto Rico esta tarde. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos a traves de sectores del noroeste de Puerto Rico. .Calor...Indices de calor de 102 a 107 grados son posibles en partes del area metropolitana de San Juan y el oeste de Puerto Rico. .Dias dos a siete...miercoles a lunes Se pronostica que una banda de humedad en los niveles bajos arrastrada por los vientos alisios alcancen el area el jueves, aumentando algo la actividad de aguaceros a traves de las islas locales. Este aumento en contenido de humedad provocara un par de rondas de agauceros dispersos, especialmente sobre la Cordillera Central y el oeste de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vientos fuertes, inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-050945- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 539 AM AST martes 4 de septiembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Corrientes marinas...Hay un riesgo moderado de corrientes marinas para las playas a lo largo de la costa este de Santa Cruz. .Dias dos a siete...lunes a miercoles Se pronostica que una banda de humedad en los niveles bajos arrastrada por los vientos alisios alcancen el area el jueves, aumentando algo la actividad de aguaceros a traves de las islas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Sep 4, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
121 PM AST TUE SEP 4 2018
PRZ008>010-041800-
Northwest-Mayaguez and Vicinity-Western Interior-
121 PM AST TUE SEP 4 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAS MARIAS...ANASCO...
LARES...CAMUY...SAN SEBASTIAN...ISABELA...MOCA AND QUEBRADILLAS
MUNICIPALITIES...
At 120 PM AST, strong thunderstorms were clustered over San
Sebastian. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Sebastian, Anasco, Isabela, Quebradillas, Hato Arriba, Juncal,
Mora, Cacao and Espino.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1849 6698 1849 6697 1838 6684 1822 6695
1828 6715 1851 6701
TIME...MOT...LOC 1720Z 120DEG 2KT 1834 6697
TWThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:08 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 4, 2:11 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Special Weather Statements in Puerto Rico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.